ITEM VIEW

Hepatic toxicity during chemotherapy for severe tuberculous meningitis

dc.contributor.authorDonald P.R.
dc.contributor.authorSchoeman J.F.
dc.contributor.authorO'Kennedy A.
dc.date.accessioned2011-05-15T16:15:20Z
dc.date.available2011-05-15T16:15:20Z
dc.date.issued1987
dc.identifier.citationAmerican Journal of Diseases of Children
dc.identifier.citation141
dc.identifier.citation7
dc.identifier.issn0002922X
dc.identifier.urihttp://hdl.handle.net/10019.1/13289
dc.description.abstractThe possible development of hepatotoxic effects as a result of high dosages of isoniazid, rifampin, pyrazinamide, and ethionamide was assessed in 56 young children (median age, 22 months) treated for severe tuberculous meningitis (TBM). Only one of the 56 children became jaundiced, probably as result of hepatitis A infection. Of 33 children observed for at least eight weeks, only five (15%) had normal serum aspartate aminotransferase (AST), alanine aminotransferase (ALT), and γ-glutamyl transferase levels throughout, but in only three patients were AST or ALT values greater than 200 U/L, and enzyme levels tended to normalize toward the end of the period. In this group of 33 children, those at stage III TBM had higher enzyme levels than did those at stage II. The remaining 23 children were observed for a mean period of only four weeks, and 18 (75%) had at least one abnormal liver function test result.
dc.subjectalanine aminotransferase
dc.subjectaspartate aminotransferase
dc.subjectethionamide
dc.subjectisoniazid
dc.subjectisopar
dc.subjectpasiniazid
dc.subjectpyrazinamide
dc.subjectridadin
dc.subjectrifampicin
dc.subjectunclassified drug
dc.subjectadverse drug reaction
dc.subjectalanine aminotransferase blood level
dc.subjectaspartate aminotransferase blood level
dc.subjectcentral nervous system
dc.subjectchild
dc.subjectdiagnosis
dc.subjectdrug dose
dc.subjectdrug efficacy
dc.subjectdrug therapy
dc.subjecthepatitis a
dc.subjecthuman
dc.subjectintoxication
dc.subjectliver
dc.subjectliver function test
dc.subjectliver toxicity
dc.subjectmajor clinical study
dc.subjectoral drug administration
dc.subjectpriority journal
dc.subjectserum
dc.subjecttherapy
dc.subjecttuberculous meningitis
dc.subjectAlanine Transaminase
dc.subjectAntitubercular Agents
dc.subjectAspartate Aminotransferases
dc.subjectChild, Preschool
dc.subjectDrug Combinations
dc.subjectEthionamide
dc.subjectgamma-Glutamyltransferase
dc.subjectHuman
dc.subjectInfant
dc.subjectIsoniazid
dc.subjectLiver Diseases
dc.subjectPyrazinamide
dc.subjectRifampin
dc.subjectSupport, Non-U.S. Gov't
dc.subjectTuberculosis, Meningeal
dc.titleHepatic toxicity during chemotherapy for severe tuberculous meningitis
dc.typeArticle
dc.description.versionArticle


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

ITEM VIEW